Alert archive / Ohio / River Flood Warnings in 2016

River Flood Warning 4, NWS Wilmington, OH

August 17, 2016Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Aug 17, 2016, 8:52 PM EDT for Adams County, Ohio. It took effect at Aug 17, 2016, 9:30 PM EDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Aug 17, 2016, 8:52 PM EDT (00:52 UTC)
In effect from
Aug 17, 2016, 9:30 PM EDT
Expired
Aug 18, 2016, 6:29 AM EDT
In force
9 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

055 
WGUS41 KILN 180052
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
852 PM EDT WED AUG 17 2016

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-180700-
/O.NEW.KILN.FL.W.0004.160818T0130Z-160818T0700Z/
/WUNO1.1.ER.160818T0200Z.160818T0400Z.160818T0600Z.NO/
852 PM EDT WED AUG 17 2016

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until late tonight.
* At 8 PM the stage was 14.0 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage late this evening and continue to rise 
  to near 15.7 feet around midnight. The river will fall below
  flood stage early Thursday morning.
* At stages near 16.0 feet, flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
5 follow-up statements
427 
WGUS81 KILN 180303
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT WED AUG 17 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-181103-
/O.EXT.KILN.FL.W.0004.000000T0000Z-160818T1350Z/
/WUNO1.1.ER.160818T0100Z.160818T0600Z.160818T0750Z.NO/
1103 PM EDT WED AUG 17 2016

...Flooding now expected to continue until Thursday morning... 
The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until Thursday morning.
* At 10 PM the stage was 15.8 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue rising to near 16.6 feet around midnight 
  tonight. The river will fall below flood stage early Thursday morning.
* At stages near 16 feet, flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
783 
WGUS81 KILN 180649
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-181449-
/O.EXT.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was creating.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
346 
WGUS81 KILN 180653 CCA
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-181449-
/O.COR.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was creasting.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
140 
WGUS81 KILN 180657 CCB
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
249 AM EDT THU AUG 18 2016

...The Flood Warning continues for the following rivers...

  Ohio Brush Creek above West Union

OHC001-181449-
/O.COR.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T1023Z.NO/
249 AM EDT THU AUG 18 2016

The Flood Warning continues for
  The Ohio Brush Creek above West Union
* until late this morning.
* At 2 AM the stage was 17.2 feet and was cresting.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* The river will fall to below flood stage later this morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
380 
WGUS81 KILN 181029
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 AM EDT THU AUG 18 2016

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-181059-
/O.CAN.KILN.FL.W.0004.000000T0000Z-160818T1623Z/
/WUNO1.1.ER.160818T0100Z.160818T0545Z.160818T0920Z.NO/
629 AM EDT THU AUG 18 2016

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 6 AM the stage was 13.4 feet.
* The river fell below flood stage early this morning.
* Flood stage is 15 feet.
* The river will continue to fall to 3.4 feet by tomorrow morning.
* At stages near 17.5 feet, High water on some low-lying county roads is
  about one foot deep, especially near and south of Lawshee.  Some 
  roadways are closed or impassible due to high water.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Aug 17, 7:09 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 17, 7:09 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
709 PM EDT WED AUG 17 2016

.SYNOPSIS...
Warm and humid conditions will continue through the rest of the
week with a chance of showers and thunderstorms mainly during the
day. More widespread showers and thunderstorms will occur ahead of
a cold front that will cross the area Saturday night and Sunday.
Drier air will spread in early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Bulk of showers and embedded thunderstorms are exiting the
southeast part of the forecast area. Cannot rule out some
lingering activity across the far south...but the chance seems
low. Storms in northern Indiana could make their way into west
central Ohio early this evening before dissipating.

Clouds will decrease this evening. But it appears that stratus and
fog may develop late tonight...mainly across southern counties
where rainfall has been widespread today.

Went at or slightly warmer than MOS for lows.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
A weak boundary stalled across northern Ohio could provide a focus
for shower and thunderstorm development on Thursday. This should
primarily affect far northern counties. Also cannot rule out some
pop up activity in the afternoon elsewhere with some signals that
there is a marginally better chance in the Tri-State. Whatever
does develop should quickly dissipate with loss of heating. More
diurnal activity is expected on Friday. With weak forcing and
little focus it is difficult to narrow down an area with much
higher probability than any other.

MOS blend seemed in the ballpark with highs...but continued to
shade a bit warmer than guidance for lows.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Upper trough will deepen across the upper Mississippi Valley early
in the period and then swing through the Great Lakes Sunday and
Monday. This will cause a cold front to push through the forecast
area Saturday night into Sunday. Showers and thunderstorms should
become more widespread later Saturday into Saturday night.
Precipitable water values will increase back over 2 inches which
could result in some storms producing heavy rainfall. High
pressure will build in for the first half of next week bringing a
drier airmass across the region.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms have come to an end across the TAF sites
this evening as the weak upper level disturbance has pushed east
of the area. Tomorrow morning forecast soundings and guidance
continue to advertise low cigs and visibilities across most of the
area with the highest chances across the central and south
terminals where the most precipitation was observed. Dewpoint
depression fields on the NAM, GFS, and ECMWF all show values less
than one degree while SREF cig and visibility plots light up as
well. Winds overnight will also go mostly calm thanks to the weak
pressure gradient which further supports the development of fog.
IFR conditions or lower seem likely.

During the day tomorrow another weak upper level disturbance will
rotate south across the northern terminals bringing the chance of
rain back into the forecast. The high res ARW and NMM show some
weak development just north of the terminals in the afternoon
while the NSSL WRF shows much higher coverage. GFS and NAM
forecast soundings show PWATs falling to around 1.50" with k
indicies around 30. Have leaned towards the coverage supported by
the ARW/NMM and kept the mention of precipitation out of the TAFs.

OUTLOOK...Thunderstorms possible Saturday afternoon into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Haines
Hazardous weather outlook, Aug 17, 4:44 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT WED AUG 17 2016

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-082-181345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE-
444 PM EDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ098>100-OHZ081-088-181345-
ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO-
444 PM EDT WED AUG 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL CONTINUE TO POSE A
THREAT OF HEAVY RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 17, 4:35 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HEAVY RAIN       NORTH COLLEGE HILL      39.21N 84.55W
08/17/2016  M2.31 INCH       HAMILTON           OH   PUBLIC

            STATION NORTH COLLEGE HILL /AP984/.

0412 PM     HEAVY RAIN       CRESTVIEW               39.02N 84.41W
08/17/2016  M2.30 INCH       CAMPBELL           KY   PUBLIC

            STATION CRESTVIEW /E7292/.

0419 PM     HEAVY RAIN       1 NE WHITE OAK WEST     39.20N 84.61W
08/17/2016  M2.20 INCH       HAMILTON           OH   PUBLIC

            STATION WHITE OAK WEST /E4631/.

0411 PM     HEAVY RAIN       2 SSE COVEDALE          39.10N 84.63W
08/17/2016  M2.19 INCH       HAMILTON           OH   PUBLIC

            STATION 1 SSE COVEDALE /AU473/.

0411 PM     HEAVY RAIN       2 SSE CRESTVIEW         38.99N 84.40W
08/17/2016  M2.08 INCH       CAMPBELL           KY   PUBLIC

            STATION 2 SSE CRESTVIEW /AP234/.

0410 PM     HEAVY RAIN       1 NNW CHERRY GROVE      39.09N 84.33W
08/17/2016  M2.01 INCH       HAMILTON           OH   PUBLIC

            STATION CHERRY GROVE /E3409/.

0413 PM     HEAVY RAIN       1 NW DILLONVALE         39.22N 84.41W
08/17/2016  M1.96 INCH       HAMILTON           OH   PUBLIC

            STATION DILLONVALE /AU522/.

0417 PM     HEAVY RAIN       4 SE MOUNT ORAB         38.99N 83.88W
08/17/2016  M1.93 INCH       BROWN              OH   PUBLIC

            STATION 3 SE MOUNT ORAB /D7658/.

0345 PM     HEAVY RAIN       4 W BURLINGTON          39.03N 84.80W
08/17/2016  M1.89 INCH       BOONE              KY   OTHER FEDERAL

            STATION WOOLPER CREEK NEAR BURLINGTON /WPCK2/.

0409 PM     HEAVY RAIN       MOUNT REPOSE            39.19N 84.22W
08/17/2016  M1.89 INCH       CLERMONT           OH   PUBLIC

            MOUNT REPOSE /AT748/.

0406 PM     HEAVY RAIN       2 N MOUNT REPOSE        39.21N 84.22W
08/17/2016  M1.87 INCH       CLERMONT           OH   PUBLIC

            1 N MOUNT REPOSE /E2320/.

0413 PM     HEAVY RAIN       4 N RUSSELLVILLE        38.92N 83.78W
08/17/2016  M1.79 INCH       BROWN              OH   PUBLIC

            3 N RUSSELLVILLE /E7208/.

&&

BINAU
IRIS SYSTEM
Local storm report, Aug 17, 5:05 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     TORNADO          SARDINIA                39.01N 83.81W
08/17/2016  F0               BROWN              OH   NWS STORM SURVEY

            ESTIMATED WIND SPEED OF 75 MPH. MINOR STRUCTURAL AND TREE
            DAMAGE.PATH LENGTH OF 1 MILE AND WIDTH OF 100 YARDS.

&&

BINAU
Local storm report, Aug 17, 5:24 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FLASH FLOOD      3 NNW BRIDGETOWN        39.19N 84.66W
08/17/2016                   HAMILTON           OH   PUBLIC

            HIGH WATER UP TO BOTTOM OF CARS AT INTERSECTION OF
            HARRISON AVE AND RYBOLT RD.

1220 PM     FLASH FLOOD      5 S FAYETTEVILLE        39.12N 83.92W
08/17/2016                   BROWN              OH   PUBLIC

            HIGH MOVING WATER COMPLETELY INUNDATED UPPER FIVE MILE
            RD.

1203 PM     FLASH FLOOD      6 W MOUNT ORAB          39.04N 84.03W
08/17/2016                   CLERMONT           OH   PUBLIC

            ESTIMATED 1 TO 2 FEET OF WATER COVERING ZACHARY DRIVE IN
            WILLIAMSBURG

0115 PM     FLASH FLOOD      5 SE MARSHALL           39.09N 83.42W
08/17/2016                   HIGHLAND           OH   PUBLIC

            WATER RUSHING OVER HIZER ROAD.

&&

KURZ
Local storm report, Aug 17, 5:28 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       2 NW FRANCISVILLE       39.13N 84.75W
08/17/2016  M2.45 INCH       BOONE              KY   PUBLIC

            STORM TOTAL RAINFALL SINCE MIDNIGHT.

&&

KURZ
Local storm report, Aug 17, 6:10 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     RARDEN                  38.92N 83.24W
08/17/2016                   SCIOTO             OH   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN

&&

KURZ
Local storm report, Aug 17, 8:10 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT WED AUG 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     BETHEL                  38.96N 84.08W
08/17/2016                   CLERMONT           OH   PUBLIC

            LARGE TREE DOWN ON A SHED

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:04 PM EDTAreal Flood AdvisoryILNMercer3 hr

Nearby

River Flood Warnings in Ohio, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.